4.4
188 reviews
Other Fever & Pain Medicines:
  • Average: 4.5
  • High: 5.0
Type:
backache, Pain, Fever, Headache, Menstrual, toothaches
Brand:
Tylenol
Tylenol Extra Strength Pain Reliever/Fever Reducer

Read 188 Reviews

REVIEW SNAPSHOT®

by PowerReviews
Tylenol Extra Strength Pain Reliever/Fever Reducer
 
4.4

(based on 188 reviews)

Ratings Distribution

  • 5 Stars

     

    (114)

  • 4 Stars

     

    (49)

  • 3 Stars

     

    (15)

  • 2 Stars

     

    (7)

  • 1 Stars

     

    (3)

94%

of respondents would recommend this to a friend.

Pros

No Pros

Cons

No Cons

Best Uses

No Best Uses
    • Effectiveness:
    •  
    • Ease of Use:
    •  
    • Immediacy:
    •  
    • Affiliation:
    • I received a sample (5)

Most Liked Positive Review

 

Tylenol Extra Strength Caplets Takes the Pain Away

**Tylenol **has been a brand I have used for my family for many years. When it comes to a headache, **Tylenol Extra Strength Caplets **is a product that I rely...Read complete review

**Tylenol **has been a brand I have used for my family for many years. When it comes to a headache, **Tylenol Extra Strength Caplets **is a product that I rely on to knock out the pain. And it does that very quickly for most headaches! I also reach for this product when my back starts acting up and aching.

**Tylenol Extra Strength Caplets** **Tylenol Extra Strength Caplets **are great for common headaches, reducing fever, toothaches, back pain, menstrual pain, colds and flu, and other minor aches and pains from doing too much! I like the fact that this product is available at most stores whether it is a grocery store, drug store or convenience store. The formula is easy on the stomach and does not cause any irritation, or upsets like aspirin, Motrin or ibuprofen sometimes does. You can purchase these in single 2 caplet packages in convenient stores for emergency use or by various size bottles. I usually keep this on hand at home because headaches are something that comes and goes here. I prefer the caplet formula over tablets because they are so much easier to swallow. **Ingredients ** Active: Acetaminophen **Product Warnings ** **Do not mix and take with any other products that contain acetaminophen. This could cause an overdose. **Do not take this product if you are allergic or have reactions to acetaminophen, are nursing a baby, or consume 3 or more alcoholic beverages per day. **Do not give to children under age 12 unless your doctor advises. Regular strength Tylenol should be used instead. **Do not take more than the recommended dosage or you could damage your liver. Stop using product if pain gets worse or does not clear up, redness occurs or fever persists. Call your doctor to schedule an appointment. **My Viewpoint!** **Tylenol Extra Strength Caplets **is a great product to have on hand for reducing fever and for minor aches and pains. I have found myself reaching for it numerous times over my adult lifetime and find it to be effective for headaches and also reducing fever from colds and flu. The caplet formula is easy to swallow. Each caplet is about as long as the capsules but a coated tablet and they have a flat surface instead of a round one like the capsules. I find that they are easy to swallow and do not cause any stomach upset. **Tylenol Extra Strength Caplets **work pretty quickly too. You can feel results when you have a headache in about 15 to 20 minutes. For reducing fever, this product helps you feel better and helps to keep fever down. It usually starts working on a fever for me in about 30 minutes. **Tylenol Extra Strength Caplets **is a trusted product from a reliable manufacturer. I will continue to rely on **Tylenol Extra Strength Caplets **to take away the pain from minor backaches, headaches and reducing fever. **I like it!**

VS

Most Liked Negative Review

 

Extra Strength Tylenol, why have you forsaken me?

**Quick View**

Extra strength, mega strength, super mega strength ... **Tylenol** just does NOT work for me!

**Full View**
Read complete review

**Quick View**

Extra strength, mega strength, super mega strength ... **Tylenol** just does NOT work for me!

**Full View**

As I mentioned in my review of *Aleve Caplets* (see review), I get major headaches. I'm talking blinding, hours long ones that stop me in my tracks.

Like everyone, I reached for Tylenol for help. When that didn't work, I took **Extra Strength Tylenol.** My headaches laughed at the pills and raged on.

**The Product**

**Extra Strength Tylenol **has *Acetaminophen *as its active ingredient. This is a common pain reliever that has no anti inflammatory properties in it. Many pain relievers have Acetaminophen as their main ingredient and it seems to be a safe alternative to stronger prescription medications or aspirin based products that could hurt the stomach lining and thin the blood.

All that would be great if it worked for me. It simply doesn't. I have taken **Extra Strength Tylenol** many times in the hopes that it would relieve my headaches, pain from dental procedures, or other minor aches. If the pain is very minor, I notice a slight lessening but, if it is something that is causing me a lot of distress, I remain distressed even after the maximum dose of **Extra Strength Tylenol.**

One thing this product DOES help with is fever. If I have a fever, it will bring it down quickly.

My family takes **Extra Strength Tylenol **and my husband says it doesn't do the job for him either. My sons rarely (Thankfully) have pain and very rarely take pain medications. My son had his appendix removed last year and was in all kinds of pain. He took **Extra Strength Tylenol **and it did reduce his fever (He had become infected and was very ill for a while after) but his pain wasn't lessened much.

I know loads of people swear by Tylenol products but, for this family, Aleve and Ibuprofen are what we choose when we need to relieve pain.

**What This Product is Supposed To Do:**

Temporarily relieves minor aches and pains due to:

- Headache
- Muscular aches
- Backache
- Arthritis
- Common cold
- Toothache
- Menstrual cramps
- Minor pain of arthritis

Temporarily reduces fever.

**My Viewpoint**

Although Tylenol is a household word and many people get relief from it, for some reason, I simply do not. Everyone is different and everyone needs to find what works for them.

For me, **Extra Strength Tylenol **barely touches my tough pain. It relieves my fevers (which are very uncommon. My usual temperature is 97.4 degrees!) but it simply doesn't have what it takes to tackle my pain.

***For me this is a 2 star product.*** I am sure your mileage will vary.

Reviewed by 188 customers

Displaying reviews 1-10

Back to top

Previous | Next »

 
3.0

Tylenol extra strength

By 

from USA

Comments about Tylenol Extra Strength Pain Reliever/Fever Reducer:

Even being extra strength I just do not think this medicine works well for pain relief. I have to take three or four of them to even make a dent in my headaches. It does not seem to work well for back pain or arthritis pain either. With that being said though I do like using Tylenol for fevers. This product seems to get rid of my fevers faster and keep them away longer than most medicines. The pills are long and skinny and pretty easy to swallow with just a small amount of liquid.

Effectiveness
For fevers this medicine work wonders. My fevers are gone within a half hour or less after taking. For pain relief it does not work that well for me. Even if it does reduce my pain level it is very short lived.

Ease of Use
Pills are very easy to swallow with just a small amount of liquid.

Immediacy
When I take this for fevers I get relief in about half an hour or less. For pain it definitely takes longer to get any relief and it does not last long.

  • Effectiveness:
  •  
  • Ease of Use:
  •  
  • Immediacy:
  •  
 
5.0

Count on Tylenol

By 

from Houston, TX

Comments about Tylenol Extra Strength Pain Reliever/Fever Reducer:

At the first sign of a headache, I don't hesitate...I reach for the Tylenol and take as directed and relax knowing I'm going to be fine. I go about my business and forget all about it...
I don't worry about taking Tylenol with other prescription medications I take. And I don't worry about it upsetting my stomach. Tylenol has always worked and I know I can count on it. It usually works so fast that almost as soon as I take it, I can already and do forget about having a headache interfere with my schedule. And it has always worked great for fever and aches. It's the first medicine I reach for when dealing with a cold or flu. I am not sure what I did before Tylenol was introduced. I trust the brand and trust it's safety. I always have a bottle in the cabinet and it's the first thing I pack when traveling. Routinely buy a sample size pack for my grown daughter. You never stop mothering.
I'm thankful for the product.

  • Effectiveness:
  •  
  • Ease of Use:
  •  
  • Immediacy:
  •  
 
5.0

Works well to relieve pain

By 

from USA

Comments about Tylenol Extra Strength Pain Reliever/Fever Reducer:

This Tylenol has been proven to work well for pain, especially arthritis joint pain. Therefore, if this is of your main problems, it is certainly worth a try. I have been taking it now for over ten years and have found it to be effective. I have also bought and tried generic brands of acetaminophen, but they did not work as well as Tylenol. I usually take two pills when I get migraines/pounding headaches, aches all over my body, and lower back pain. Within thirty minutes, I start to feel the pain relief and I am able to continue my daily routine and tasks at work. For me, the two pills work throughout the entire day and I do not have to take another dose, which is a big plus. I definitely will recommend Tylenol to anyone who experiences any type of pain/ache throughout their body. In the past, I have given my children the kids version of this and it also seems to work for them.

  • Effectiveness:
  •  
  • Ease of Use:
  •  
  • Immediacy:
  •  
 
5.0

Headaches be gone

By 

from USA

Comments about Tylenol Extra Strength Pain Reliever/Fever Reducer:

Tylenol is my go-to medication for headaches. No matter what type they are (I don't get chronic migraines or anything), Tylenol and water seem to take care of it. I have simply found that other pain relievers do not do as good of a job as the name brand Tylenol does. My standard is to take two or, if my teen has a headache, he takes one. They seem to be pretty fast acting for a caplet, feeling relief in about 45 minutes to an hour. I've also used Tylenol when I've had a sore throat, to get some relief and be able to swallow with less pain, and it has worked wonderfully. It has simply never failed me. The only reason that I mark it a 9 is because of the wait. You know it's going to work when you take it, but you have to wait it out.

Ease of Use
The bills are a bit on the large side so my son takes them with a bit of difficulty.

Immediacy
It does take about an hour to notice any relief. For caplets, these dissolve surprisingly fast.

  • Effectiveness:
  •  
  • Ease of Use:
  •  
  • Immediacy:
  •  

(1 of 1 customers found this review helpful)

 
5.0

nothing seems to ever top Tylenol

By 

from USA

Comments about Tylenol Extra Strength Pain Reliever/Fever Reducer:

Seriously, I've tried many, many pain relieving products and fever reducing medicines but none ever seems t work as well as Tylenol - especially Tylenol extra strength.

When I've got a headache or a massive migraine, this product no kidding works almost immediate. I have tried others like Excedrin and other big brand names, but those don't work right away for me and when it finally kicks in it wears off too quick.
Now, when it comes to a fever, this again is my go to formula. Seriously every time I've got a fever this will relieve by the third dose! When I take other stuff including the generics, I find myself having to take it more frequently like every four hours and it just doesn't keep the fever away, it just suppresses it. Tylenol on the other hand works for at least 8 hours and greatly reduces it.
Then last but not least, menstrual cramps that time of month. I literally have tried from Midol to Aleve o generics, none works like this. Midol just seems to make me more antsy if anything. And if it works for my head it won't work for my cramps. Tylenol extra strength however works for both.
So now that I've shared quite a bit of my experience, you should also give it a try!

  • Effectiveness:
  •  
  • Ease of Use:
  •  
  • Immediacy:
  •  
 
4.0

Tylenol Extra Strength Pain Reliever/Fever Reducer

By 

from Saint Petersburg Fl

Comments about Tylenol Extra Strength Pain Reliever/Fever Reducer:

First of all, I have used this on and off for many years. It is effective to a point but based upon my doctor's advice, I don't use it unless I really have to. There is an issue with the liver if taken for long periods of time. As with all medications, consult your doctor or phamacist and always read the label before using. There can be drug interacions as well so it's better to be safe.

Effectiveness
It's reasonably effective for minor headaches, fever, aches and pains and minor arthritis pain. Personally, I tend to favor other types of pain relievers. I know a lot of people that use this product religiously but it's not the best option for me. I've been told by some family members and many friends that this product is very effective for them.

Ease of Use
It's very sinple. Simply swallow the tablet or caplet with a drink of water and you'll be getting relief soon.

Immediacy
In my experience, it takes about twenty to thirty five minutes to take effect.

  • Effectiveness:
  •  
  • Ease of Use:
  •  
  • Immediacy:
  •  
 
4.0

One of the best fever reducers I use

By 

from Nesconset,ny

Comments about Tylenol Extra Strength Pain Reliever/Fever Reducer:

Tylenol extra strength has been a medicine that has always been in my medicine cabinet. I use it for vey minor aches, but mostly a fever reducer. I have mixed feelings about Tylenol extra strength though because of the amount I need to take if I do have a minor headache which is usually at least four sometimes six. I know that is not good for your liver so I don't take them as much anymore. As for reducing a fever, it is an excellent medicine and works quickly and lasts pretty long. I wouldn't use it for everyday use, but once every so often is what I take. In my opinion for child use, I do not use for my kids and since it is extra strength, I don't think it would be safe on young children unless consulted by a pediatrician. I did try using it when I had a severe toothache and it didn't really do much for the pain. It was a bad toothache, but I felt like for it being extra strength it should have provided me with more relief. In my opinion it should be probably just be used for minor aches and reducing a fever.

  • Effectiveness:
  •  
  • Ease of Use:
  •  
  • Immediacy:
  •  

(1 of 1 customers found this review helpful)

 
5.0

Good stuff

By 

from TN

Comments about Tylenol Extra Strength Pain Reliever/Fever Reducer:

I have tried a lot of over the counter pain relievers over the years and Tylenol has been one I always go back to. I do prefer ibuprofen to Tylenol, but I am not sure why. Tylenol works really well for when I have headaches and earaches. I like to alternate Tylenol and ibuprofen when I have fever and the Tylenol always gets my fever down fast. I used to take Tylenol all the time when I was in high school. I was a cheerleader and I was constantly getting beat up at practice so I always needed something to help the aches when I got home. Taking Tylenol always helped me feel better. The actual Tylenol brand of course is more costly, but it is worth it. You can buy larger bottles and save a little money too. I recommend others to use Tylenol for minor aches and pains because it does work and it is much better than just sitting around hurting! I know some people who take it all the time because they figure it's just Tylenol, not a big time pain medicine, so they think it is okay. I would recommend to still not use it all the time because it is still damaging to your body if it is overused.

  • Effectiveness:
  •  
  • Ease of Use:
  •  
  • Immediacy:
  •  
 
4.0

Great for pain

By 

from Undisclosed

Comments about Tylenol Extra Strength Pain Reliever/Fever Reducer:

I love extra strength Tylenol. It is pills so it is easy to take (although they are sort of large and Not coated. My daughter struggles with them at times). I take two pills every six hours during my long (14 plus hour) work days for excellent headache relief. As a nurse I spend long portions of my day under extraordinarily bright lights, and almost always in my feet. I take the Tylenol to relieve headaches, but it also alleviates my back and knee pain from standing for such long periods of time. I love that I can get so much relief with one medication. I do go through quite a bit of Tylenol, but better than taking three things! If I am late taking it by even a few minutes though, I do notice the return of the headache. If I get behind by more than an hour it can sometimes be tough to make it go away at all. I would recommend this product more for keeping a headache/pain at bay rather than suppressing one.

  • Effectiveness:
  •  
  • Ease of Use:
  •  
  • Immediacy:
  •  

(1 of 1 customers found this review helpful)

 
5.0

Tylenol Extra Strength Knocks out the Pain

By 

from Wrightstown NJ

Comments about Tylenol Extra Strength Pain Reliever/Fever Reducer:

I use to take extra strength aspirin but since I am now on a blood thinner, that is no longer an option. A few weeks ago while on vacation, I came down with a very painful headache. The headache was so horrible I had to go to bed. My significant other ran out to a local store and brought back Tylenol Extra Strength hoping it would help. I took two and within fifteen minutes or so the pain began to ease up a bit. This particular headache was so awful that about an hour later I took two more. It quickly eased the pain to a point where I could fall asleep. The next morning I woke up and felt fine. The Tylenol did the job of relieving the pain. Since then, I keep it with me all the time just in case. My son also uses this and works great for his knees which always hurt as he is up and down delivering packages all day. it is easy to use. it would work on any pain to ease it. It starts to work quickly and does the job.

  • Effectiveness:
  •  
  • Ease of Use:
  •  
  • Immediacy:
  •  

Displaying reviews 1-10

Back to top

Previous | Next »